Announcement

Collapse
No announcement yet.

Hi, I'm New!

Collapse
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Hi, I'm New!

    I just found this site and think it's great! I've been experiencing dry eyes for the past 5-6 months and have no idea what it causing it. I used to have 20/20-20/15 vision but recently when I went to the doctor they began fitting me for glasses. I had the Schirmer Test done and it said I had enough tears however, the doctor (the fourth I've seen) said he saw some spots on my cornea. He called it something like PTK (which I thought was a laser surgery method)??? My eyes are only slightly red but they burn like h-e-double-hockey-sticks for much of the day. In fact, I'm writing this right now with one eye closed and the other halfway open (which is giving me a bit of a headache)! The only thing I can think may have caused this is the abuse of some eye drops I used to use called Naphcon A, but I stopped using those a while ago. Additionally, I had a problem with a blocked tearduct but I don't know if that is related to the dry eye or not. Anybody got any ideas??? 'Cause I'm stumped...and in pain!

    I thought I should add that I have been having problems with light also. I get a bit nervous driving at night because everybody seems to have their brights on. Not to mention the fact that I am squinting so much.

  • #2
    Hi mispadre, welcome to the Dry Eye Zone!

    Originally posted by mispadre
    I had the Schirmer Test done and it said I had enough tears however, the doctor (the fourth I've seen) said he saw some spots on my cornea. He called it something like PTK (which I thought was a laser surgery method)???
    Maybe SPK (superficial punctate keratopathy)?


    The only thing I can think may have caused this is the abuse of some eye drops I used to use called Naphcon A, but I stopped using those a while ago.
    When you say abuse, you mean you were taking them very frequently or took them for a long time (or both)? Your doctor can tell you more about potential side effects but I think that Naphcon A is (among other things) a vasoconstrictor, and indeed prolonged use of those is not a good thing. Additionally, I see it's preserved with benzalkonium chloride, which can start to really irritate your eyes if you use it regularly and have sensitive eyes. (Watch out for benzalkonium chloride in some artificial tear products as well.)


    Additionally, I had a problem with a blocked tearduct but I don't know if that is related to the dry eye or not.
    Certainly could be. You mean like a stye or something? If you've got any predisposition to meibomian gland dysfunction, you may want to particularly look into things like lid therapy and nutritional supplements like flaxseed or fish oil (see our FAQ page, & scroll down towards the bottom). Oral antibiotics are also an option.


    thought I should add that I have been having problems with light also. I get a bit nervous driving at night because everybody seems to have their brights on.
    This is called photophobia and it is a common symptom of dry eye (as well as several other eye conditions).

    What kind of treatment did your doctor prescribe?
    Rebecca Petris
    The Dry Eye Zone

    Comment


    • #3
      misprede

      Hi - you have the same systoms that I have had since June of 2002 - It took 7 Drs to put my history and problems together to get an answer - I was told that I have the 3RD LEVEL OF SJOGRENS - my eyes are very sensitive - and I no longer produce tears and have to use drops to be able to see - YES ITS VERY PAINFUL - check the internet out for more info on sjogrens - alot of drs don't have a clue on this until you get it and tell them - hope this helps - Oh I haven't been able to drive for a year now because my eyes are so bad - hope to get back before long - keeping my fingers crossed on this one. Sjogrens is mostly a womens disease - it not only attacks the eyes - but the mouth - teeth and throat the most - also will attach any fluid producing gland of the body with no warning and this has happened to me.
      Grandmajane

      Comment


      • #4
        Have you tired Evoxac and/or Salagen?
        Did either of these help your eyes?

        Comment


        • #5
          Originally posted by Rebecca Petris
          Hi mispadre, welcome to the Dry Eye Zone!



          Maybe SPK (superficial punctate keratopathy)?



          When you say abuse, you mean you were taking them very frequently or took them for a long time (or both)? Your doctor can tell you more about potential side effects but I think that Naphcon A is (among other things) a vasoconstrictor, and indeed prolonged use of those is not a good thing. Additionally, I see it's preserved with benzalkonium chloride, which can start to really irritate your eyes if you use it regularly and have sensitive eyes. (Watch out for benzalkonium chloride in some artificial tear products as well.)



          Certainly could be. You mean like a stye or something? If you've got any predisposition to meibomian gland dysfunction, you may want to particularly look into things like lid therapy and nutritional supplements like flaxseed or fish oil (see our FAQ page, & scroll down towards the bottom). Oral antibiotics are also an option.



          This is called photophobia and it is a common symptom of dry eye (as well as several other eye conditions).

          What kind of treatment did your doctor prescribe?
          I think my doctor did say SPK. That sounds right. The Naphcon A I was using too often and and probably for too long a time. The blockage to my tear duct was actually down in the canal itself. They had to flush it out with a saline solution. As far as treatment, my doctor just gave me some preservative-free eye drops and said to see him again in a couple months. So far the drops aren't doing anything.

          Comment


          • #6
            Originally posted by bmore
            Have you tired Evoxac and/or Salagen?
            Did either of these help your eyes?
            No, but I have tried Refresh Endura and what my doctor is giving me now called Systane. They're both preservative free and feel good when I put them in but they don't last very long.

            Comment

            Unconfigured PHP Module

            Collapse

            Working...
            X

            Debug Information